Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 151, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 20, 2009, 8:18 PM EDT for McKean County, Warren County, Pennsylvania. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2009, 8:18 PM EDT (00:18 UTC)
- Expired
- Aug 20, 2009, 9:15 PM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties McKean County, PA, Warren County, PA
The radar
The Buffalo radar (KBUF), 130 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 8:30 PM EDT | TSTM WND DMG | Sheffield, PA | 911 CENTER REPORTED TREES DOWN. |
| Aug 20, 9:00 PM EDT | TSTM WND DMG | Spring Creek, PA | 911 CENTER REPORTED WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 6:54 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 210018
SVRCTP
PAC083-123-210115-
/O.NEW.KCTP.SV.W.0151.090821T0018Z-090821T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
818 PM EDT THU AUG 20 2009
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 915 PM EDT
* AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 13 MILES WEST OF
GRAND VALLEY AND 9 MILES SOUTHWEST OF SHEFFIELD...MOVING NORTHEAST
AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SHEFFIELD AND GARLAND AROUND 830 PM EDT...
SPRING CREEK AND CHAPMAN STATE PARK AROUND 835 PM EDT...
YOUNGSVILLE AND COLUMBUS AROUND 840 PM EDT...
WARREN AND LOTTSVILLE AROUND 845 PM EDT...
KINZUA DAM AROUND 850 PM EDT...
RUSSELL AND SCANDIA AROUND 855 PM EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
LAT...LON 4200 7863 4162 7892 4162 7947 4168 7963
4200 7962
TIME...MOT...LOC 0017Z 204DEG 30KT 4178 7977 4159 7909
$$
FORECASTER: DEVOIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 7:29 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 20, 7:29 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 729 PM EDT THU AUG 20 2009 .SYNOPSIS... MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH FRIDAY...AND SOME THUNDERSTORMS WILL BE STRONG TO SEVERE. A COLD FRONT WILL MOVE THROUGH LATE FRIDAY AND STALL OUT BEFORE REACHING THE MID ATLANTIC COAST SATURDAY...INTERACTING WITH DEEP TROPICAL MOISTURE ASSOCIATED WITH HURRICANE BILL...AND HEAVY RAINFALL WILL BE POSSIBLE ACROSS EASTERN PENNSYLVANIA ALONG THE STALLED FRONTAL BOUNDARY THROUGH SATURDAY NIGHT. THEN COOLER TEMPERATURES AND LESS HUMID CONDITIONS WILL FOLLOW SUNDAY INTO NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... STRONG TO SEVERE STORMS HAVE FIRED ACROSS THE LOWER SUSQ DURING THE PAST FEW HOURS...LINING UP NICELY WHERE THE 06Z AND 12Z NAM HAD ITS JUICED- UP MU CAPES OF 2500-3000 J/KG. MID LVL DISTURBANCE THAT TRACKED NEWD FROM THE CENTRAL APPALACHIANS TODAY SERVING AS THE TRIGGERING MECHANISM...AND A SECOND ROUND OF STORMS ARE LIKELY TO FIRE WITH A SECOND DISTURBANCE...CURRENTLY ALONG A BFD...AOO...HGR LINE. ALTHOUGH MID LVL LAPSE RATES REMAIN WEAK OWING TO A VERY MOIST DEEP LYR AIRMASS...VERY STEEP LOW LEVEL LAPSE RATES WILL CONTRIBUTE TO THE POTENTIAL FOR DAMAGING WIND GUSTS IN LOCALIZED DOWNBURSTS. INCREASING BULK SHEAR MAY ALSO BE SUPPORTIVE FOR A FEW ORGANIZED BOWING SEGMENTS WITH THE PRIMARY THREAT AGAIN BEING DAMAGING WINDS. CVRG OF SHWRS/TSTORMS WILL DEC LATER TONIGHT WITH THE LOSS OF HEATING. ABV NORMAL MSTR LVLS WILL KEEP LOWS MUGGY IN THE MID 60S TO LOW 70S...THAT WILL LEAD TO DEVELOPMENT OF PATCHY DENSE FOG. THE MAIN SYNOPTIC COLD FRONT WILL APPROACH WESTERN PA EARLY FRIDAY. AHEAD OF THIS FEATURE...MODEL GUID SUGGESTS UPSTREAM TSTORM CLUSTERS /PERHAPS ONGOING AT THE START OF THE PD IN THE OH VLY/ WILL MOVE NNEWD INTO THE LWR GRT LKS DURING THE AFTN...ACCOMPANIED BY POTENT SHORTWAVE ROTATING AROUND THE BASE OF THE CLOSED H5 LOW OVR ONTARIO. SREF SHOWS THE BEST CAPES/EHI OVR SE PA INVOF OF LEE SFC TROUGH...HOWEVER SPC DY2 OUTLOOK /SLGT RISK/ SUGGESTS POTENTIAL FOR SVR MAY BE GREATER FURTHER N/W OVR THE CENTRAL MTNS WHERE DEEP LYR SHEAR WILL BE MAXIMIZED DURING PEAK HEATING. THE STRONG COLD FRONT WILL BEGIN TO SLOW...AND TEMPORARILY STALL OUT ACROSS FAR ERN PENN LATER FRI NIGHT INTO SAT NIGHT AS THE UPPER TROUGH SHARPENS AND POWERFUL HURRICANE BILL SWEEPS NORTHWARD SEVERAL HUNDRED NM EAST OF THE MID ATLANTIC COAST. EXPECT HIGH POPS ACROSS THE SUSQ VALLEY AND PTS EAST THROUGH MOST OF THIS PERIOD...THOUGH THERE WILL BE THE TYPICAL DECREASE IN NOCTURNAL INTENSITY TO THE TSRA AND ASSOCIATED RAINFALL RATES. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... THE MAIN SYNOPTIC COLD FRONT WILL APPROACH WESTERN PA EARLY FRIDAY. AHEAD OF THIS FEATURE...MODEL GUID SUGGESTS UPSTREAM TSTORM CLUSTERS /PERHAPS ONGOING AT THE START OF THE PD IN THE OH VLY/ WILL MOVE NNEWD INTO THE LWR GRT LKS DURING THE AFTN...ACCOMPANIED BY POTENT SHORTWAVE ROTATING AROUND THE BASE OF THE CLOSED H5 LOW OVR ONTARIO. SREF SHOWS THE BEST CAPES/EHI OVR SE PA INVOF OF LEE SFC TROUGH...HOWEVER SPC DY2 OUTLOOK /SLGT RISK/ SUGGESTS POTENTIAL FOR SVR MAY BE GREATER FURTHER N/W OVR THE CENTRAL MTNS WHERE DEEP LYR SHEAR WILL BE MAXIMIZED DURING PEAK HEATING. THE STRONG COLD FRONT WILL BEGIN TO SLOW...AND TEMPORARILY STALL OUT ACROSS FAR ERN PENN LATER FRI NIGHT INTO SAT NIGHT AS THE UPPER TROUGH SHARPENS AND POWERFUL HURRICANE BILL SWEEPS NORTHWARD SEVERAL HUNDRED NM EAST OF THE MID ATLANTIC COAST. EXPECT HIGH POPS ACROSS THE SUSQ VALLEY AND PTS EAST THROUGH MOST OF THIS PERIOD...THOUGH THERE WILL BE THE TYPICAL DECREASE IN NOCTURNAL INTENSITY TO THE TSRA AND ASSOCIATED RAINFALL RATES. LATER SHIFTS WILL HAVE TO FOCUS ON A POSSIBLE FLOOD WATCH FOR AT LEAST THE SMALLER STREAMS AND CREEKS NEAR...AND ESPECIALLY TO THE EAST OF THE LOWER/MID SUSQ VALLEY AS OPERATIONAL NAM/GFS SHOWS 36 HR QPF IN EXCESS OF 2 INCHES (SUPPORTED BY THE SUPER ENSEMBLES PWATS OF 45 MM OR HIGHER...AND ITS ROUGHLY 60 PERCENT CHC OF OVER 1 INCH OF QPF THERE). WOULDNT BE SURPRISED TO SEE ISOLATED 3-4 INCH AMOUNTS FROM SCHUYLKILL COUNTY SOUTH INTO OUR FAR SERN ZONES BY SAT NIGHT. PRECIP IN THE FORM OF SCATTERED SHOWERS AND TSRA WILL BE MUCH LIGHTER (UNDER 0.75) ACROSS THE WRN HALF OF THE CWA WHERE A MEAN...WESTERLY LLVL FLOW WILL DROP PWATS TO NEAR NORMAL WITH ONLY MARGINALLY STEEP MID LVL LAPSE RATES AS THE MAIN UPPER TROUGH AXIS APPROACHES FROM THE OHIO VALLEY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... QUIETER WEATHER WILL BE THE RULE FOR THE PERIOD SUNDAY THROUGH THURSDAY...ESPECIALLY COMPARED TO THE RECENT WEEK. THE COLD FRONT THAT WILL MOVE THROUGH FRI/SAT WILL BE EAST OF THE REGION AND HURRICANE BILL WILL HAVE SLID BY OFFSHORE. SURFACE HIGH PRESSURE WILL BE BUILDING IN UNDER A WEAK MID LEVEL TROUGH...BRINGING DRIER AND COOLER CONDITIONS WITH A DECENT AMOUNT OF CLOUDINESS. THERE WILL BE A CHANCE FOR A SHOWER OR TSTORM ON SUNDAY...BUT THE FIRST PART OF NEXT WEEK LOOKS DRY. NEXT WAVE LOOKS TO ARRIVE ON THU WITH INCREASING RAIN CHANCES. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... SHORT TERM CONCERNS CENTER AROUND THE EVOLUTION OF A LINE OF STRONG TO SEVERE THUNDERSTORMS ENTERING WESTERN PA AT THIS HOUR. BEST CHANCE OF LOWERING CONDITIONS WITH THUNDER THROUGH ABOUT MIDNIGHT WILL BE OVER THE WESTERN 1/3 OR SO OF MY FCST AREA...WITH ACTIVITY GRADUALLY WEAKENING AFTER SUNDOWN. AS LOW LEVEL MOISTURE REMAINS IN PLACE...LOOK FOR PATCHY LOW CLOUDS AND DENSE FOG TO DEVELOP LATER IN THE EVENING ACROSS THE REGION. AFTER THE FOG MIXES OUT AS WINDS PICK UP TO NEAR 10KT STATEWIDE FRIDAY MORNING...LOOK FOR ANOTHER ROUND OF GUSTY SHRA/TSRA AS A COLD FRONT MOVES THROUGH THE REGION. OUTLOOK... SAT...MAINLY MVFR IN SHRA/TSRA...FOG...AND HZ. SUN-TUE...MORNING FOG...THEN MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT/RXR NEAR TERM...LAMBERT/DICKEY SHORT TERM...LAMBERT/DICKEY LONG TERM...RXR AVIATION...LA CORTE
Hazardous weather outlook, Aug 20, 6:58 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 658 PM EDT THU AUG 20 2009 PAZ004>006-010-011-017-024-033-212300- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 658 PM EDT THU AUG 20 2009 ...SEVERE THUNDERSTORM WATCH 723 IN EFFECT UNTIL 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-212300- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 658 PM EDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS CENTRAL PENNSYLVANIA. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 20, 4:42 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT THU AUG 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 S LIVERPOOL 40.54N 76.99W
08/20/2009 PERRY PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN ALONG HUNTERS VALLEY ROAD
IN BUFFALO TOWNSHIP.
0330 PM TSTM WND DMG 5 ESE HALIFAX 40.44N 76.85W
08/20/2009 DAUPHIN PA COUNTY OFFICIAL
911 CENTER REPORTED TREES ON WIRES IN MIDDLE PAXTON
TOWNSHIP.
&&
MACHLocal storm report, Aug 20, 4:54 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
454 PM EDT THU AUG 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 S LIVERPOOL 40.54N 76.99W
08/20/2009 PERRY PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN ALONG HUNTERS VALLEY ROAD
IN BUFFALO TOWNSHIP.
0330 PM TSTM WND DMG 5 ESE HALIFAX 40.44N 76.85W
08/20/2009 DAUPHIN PA COUNTY OFFICIAL
911 CENTER REPORTED TREES ON WIRES IN MIDDLE PAXTON
TOWNSHIP.
0435 PM TSTM WND DMG LANCASTER 40.04N 76.30W
08/20/2009 LANCASTER PA EMERGENCY MNGR
TREES DOWN IN THE CITY OF LANCASTER.
&&
MACHSpecial weather statement, Aug 20, 5:15 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 515 PM EDT THU AUG 20 2009 PAZ026>028-036-056-202215- FRANKLIN PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA- 515 PM EDT THU AUG 20 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FRANKLIN...SOUTH CENTRAL MIFFLIN...SOUTHEASTERN HUNTINGDON...SOUTHWESTERN JUNIATA AND SOUTHWESTERN PERRY COUNTIES... AT 515 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES NORTHWEST OF SHIPPENSBURG...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR DOYLESBURG AROUND 530 PM...BIG SPRING STATE PARK AROUND 545 PM...PERULACK AROUND 555 PM...BLACKLOG AROUND 605 PM...BLAIN AROUND 610 PM AND HONEY GROVE AROUND 615 PM. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE 522. LAT...LON 4061 7760 4044 7733 4012 7779 4019 7792 EXPERIMENTAL FORECASTER: DEVOIR
Special weather statement, Aug 20, 5:17 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
517 PM EDT THU AUG 20 2009
PAZ036-063-202215-
CUMBERLAND PA-FRANKLIN PA-
517 PM EDT THU AUG 20 2009
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN AND WEST
CENTRAL CUMBERLAND COUNTIES...
AT 516 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
CHAMBERSBURG...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR UPPER STRASBURG AROUND 535 PM...ROXBURY
AROUND 545 PM...ORRSTOWN AROUND 550 PM...SHIPPENSBURG AROUND 555 PM
AND NEWBURG AROUND 605 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 197
AND 209.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.
LAT...LON 3996 7784 4022 7765 4023 7762 4020 7761
4019 7760 4021 7757 4023 7753 4013 7738
3990 7778
EXPERIMENTAL
FORECASTER: DEVOIRLocal storm report, Aug 20, 6:43 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
643 PM EDT THU AUG 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 S LIVERPOOL 40.54N 76.99W
08/20/2009 PERRY PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN ALONG HUNTERS VALLEY ROAD
IN BUFFALO TOWNSHIP.
0330 PM TSTM WND DMG 5 ESE HALIFAX 40.44N 76.85W
08/20/2009 DAUPHIN PA COUNTY OFFICIAL
911 CENTER REPORTED TREES ON WIRES IN MIDDLE PAXTON
TOWNSHIP.
0335 PM FUNNEL CLOUD 3 NE MIDDLETOWN 40.23N 76.69W
08/20/2009 DAUPHIN PA BROADCAST MEDIA
TV METEOROLOGIST RECIEVED PHOTO OF FUNNEL CLOUD TAKEN BY
SPOTTER IN LOWER SWATARA TOWNSHIP.
0435 PM TSTM WND DMG LANCASTER 40.04N 76.30W
08/20/2009 LANCASTER PA EMERGENCY MNGR
TREES DOWN IN THE CITY OF LANCASTER.
0500 PM TSTM WND DMG LANCASTER 40.04N 76.30W
08/20/2009 LANCASTER PA BROADCAST MEDIA
TV METEOROLOGIST REPORTED THAT POWER COMPANY HAD 5200
REPORTS OF OUTAGES ACROSS LANCASTER COUNTY.
&&
MACHSpecial weather statement, Aug 20, 7:57 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
757 PM EDT THU AUG 20 2009
PAZ004-005-010-210030-
ELK PA-MCKEAN PA-WARREN PA-
757 PM EDT THU AUG 20 2009
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ELK...SOUTHEASTERN
WARREN AND WESTERN MCKEAN COUNTIES...
AT 756 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 22 MILES NORTH OF
CLARION...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR SHEFFIELD AROUND 830 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 59...STATE ROAD 66.
LAT...LON 4171 7854 4156 7896 4162 7898 4162 7929
4163 7930 4200 7888
EXPERIMENTAL
FORECASTER: DEVOIRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:37 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 53 min |
| Aug 20, 9:27 PM EDT | Areal Flood Advisory | CTP | McKean, Warren | 3 hr |
| Aug 20, 9:36 PM EDT | Special Weather Statement | CTP | McKean | 54 min |
| Aug 20, 10:11 PM EDT | Special Weather Statement | CTP | Cameron, Elk, McKean | 64 min |
| Aug 20, 11:25 PM EDT | Special Weather Statement | CTP | Cameron, Potter | 35 min |
| Aug 21, 12:18 AM EDT | Special Weather Statement | CTP | Potter, Tioga | 27 min |
| Aug 21, 10:16 AM EDT | Special Weather Statement | CTP | Cumberland, Franklin, Fulton | 119 min |
| Aug 21, 11:13 AM EDT | Special Weather Statement | CTP | Adams, Cumberland, Northumberland, Perry, Snyder | 62 min |
| Aug 21, 11:32 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Perry, York | 58 min |
| Aug 21, 11:49 AM EDT | Areal Flood Advisory | CTP | Elk, McKean | 21 min |
| Aug 21, 12:00 PM EDT | Flash Flood Warning | CTP | Elk, McKean | 3 hr |
| Aug 21, 12:06 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Dauphin, Lancaster, York | 54 min |
| Aug 21, 12:15 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 75 min |
| Aug 21, 12:21 PM EDT | Areal Flood Advisory | CTP | Adams, Columbia, Cumberland, Dauphin, Lancaster, Lebanon and 6 more | 114 min |
| Aug 21, 12:41 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon, York | 49 min |
| Aug 21, 12:47 PM EDT | Special Weather Statement | CTP | Columbia | 28 min |
| Aug 21, 12:48 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 57 min |
| Aug 21, 12:50 PM EDT | Special Weather Statement | CTP | Cameron, Elk, Potter | 40 min |
| Aug 21, 1:27 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 63 min |
| Aug 21, 1:40 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 35 min |
| Aug 21, 2:01 PM EDT | Special Weather Statement | CTP | York | 44 min |
| Aug 21, 2:17 PM EDT | Flash Flood Warning | CTP | Lancaster, York | 2 hr |
| Aug 21, 2:23 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 21 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.